Siberian Mathematical Journal

, Volume 46, Issue 2, pp 333–350 | Cite as

A generalization of the Hille-Yosida Theorem to the case of degenerate semigroups in locally convex spaces

  • V. E. Fedorov


The Hille-Yosida Theorem about the infinitesimal generators of equicontinuous strongly continuous semigroups is generalized to the case of semigroups of Sobolev-type equations in locally convex spaces. The results take a rather simple form in semireflexive spaces. We study the phase spaces of Sobolev-type equations and apply the abstract results to a class of initial boundary value problems for nonclassical PDEs of high order which includes some problems of filtration theory.


semigroups of operators Sobolev-type equations locally convex spaces 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Schwartz L., Lectures on Mixed Problems in Partial Differential Equations and the Representation of Semi-Groups, Tata Institute of Fundamental Research, Bombay (1958).Google Scholar
  2. 2.
    Komatsu H., “Semi-groups of operators in locally convex spaces,” J. Math. Soc. Japan, 16, No.2, 230–262 (1964).Google Scholar
  3. 3.
    Yosida K., Functional Analysis [Russian translation], Mir, Moscow (1967).Google Scholar
  4. 4.
    Fedorov V. E., “Degenerate strongly continuous semigroups of operators,” Algebra i Analiz, 12, No.3, 173–200 (2000).Google Scholar
  5. 5.
    Komura T., “Semigroups of operators in locally convex spaces,” J. Funct. Anal., 2, No.2, 258–296 (1968).Google Scholar
  6. 6.
    Ivanov V. V., “The resolvent sequence in questions on generation of summable semigroups of operators,” Dokl. Akad. Nauk SSSR, 213, No.3, 282–285 (1973).Google Scholar
  7. 7.
    Ouchi S., “Semi-groups of operators in locally convex spaces,” J. Math. Soc. Japan, 25, No.2, 265–276 (1973).Google Scholar
  8. 8.
    Ivanov V. V., “Semigroups of linear operators in a locally convex space,” in: Operator Theory in Function Spaces [in Russian], Nauka, Novosibirsk, 1977, 1, pp. 121–153.Google Scholar
  9. 9.
    Ivanov V. V., “Uniformly summable semigroups of operators. I: Generation of semigroups,” in: Studies in Geometry and Mathematical Analysis [in Russian], Nauka, Novosibirsk, 1987, 7, pp. 117–131.Google Scholar
  10. 10.
    Yagi A., “Generation theorems of semigroups for multivalued linear operators,” Osaka J. Math., 28, No.2, 385–410 (1991).Google Scholar
  11. 11.
    Mel’nikova I. V. and Al’shanski \(\overset{\lower0.5em\hbox{$\smash{\scriptscriptstyle\smile}$}}{\imath}\) M. A., “Well-posedness of a degenerate Cauchy problem in Banach space,” Dokl. Ross. Akad. Nauk, 336, No.1, 17–20 (1994).Google Scholar
  12. 12.
    Sviridyuk G. A., “Linear equations of Sobolev type, and strongly continuous semigroups of resolving operators with kernels,” Dokl. Ross. Akad. Nauk, 337, No.5, 581–584 (1994).Google Scholar
  13. 13.
    Favini A. and Yagi A., Degenerate Differential Equations in Banach Spaces, Marcel Dekker, Inc., New York; Basel; Hong Kong (1999).Google Scholar
  14. 14.
    Sviridyuk G. A., “To the general theory of operator semigroups,” Uspekhi Mat. Nauk, 49, No.4, 47–74 (1994).Google Scholar
  15. 15.
    Fedorov V. E., “Linear equations of Sobolev type with relatively p-radial operators,” Dokl. Ross. Akad. Nauk, 351, No.3, 316–318 (1996).Google Scholar
  16. 16.
    Fedorov V. E., “Strongly continuous semigroups for Sobolev-type equations in locally convex spaces,” in: Nonclassical Equations of Mathematical Physics [in Russian], Izdat. Sobolev Inst. Mat., Novosibirsk, 2000, 1, pp. 32–40.Google Scholar
  17. 17.
    Fedorov V. E., “Smoothness of solutions of linear equations of Sobolev type,” Differentsial’nye Uravneniya, 37, No.12, 1646–1649 (2001).Google Scholar
  18. 18.
    Robertson A. P. and Robertson W., Topological Vector Spaces [Russian translation], Mir, Moscow (1967).Google Scholar
  19. 19.
    Zabre \(\overset{\lower0.5em\hbox{$\smash{\scriptscriptstyle\smile}$}}{\imath}\) ko P. P. and Smirnov E. I., “On the closed graph theorem,” Sibirsk. Mat. Zh., 18, No.2, 304–313 (1977).Google Scholar
  20. 20.
    De Wilde M., Closed Graph Theorems and Webbed Spaces, Pitman, London etc. (1978). (Research Notes in Math. 19.)Google Scholar
  21. 21.
    Zorich V. A., Mathematical Analysis. Vol. 2 [in Russian], Nauka, Moscow (1984).Google Scholar
  22. 22.
    Titchmarsh E. C., Introduction to the Theory of Fourier Integrals [Russian translation], Gostekhizdat, Moscow (1948).Google Scholar
  23. 23.
    Triebel H., Interpolation Theory; Function Spaces; Differential Operators [Russian translation], Mir, Moscow (1980).Google Scholar
  24. 24.
    Kre \(\overset{\lower0.5em\hbox{$\smash{\scriptscriptstyle\smile}$}}{\imath}\) n S. G. (ed.), Functional Analysis [in Russian], Nauka, Moscow (1972).Google Scholar
  25. 25.
    Dzektser E. S., “A generalization of the equation of motion of underground water with a free surface,” Dokl. Akad. Nauk SSSR, 202, No.5, 1031–1033 (1972).Google Scholar

Copyright information

© Springer Science+Business Media, Inc. 2005

Authors and Affiliations

  • V. E. Fedorov
    • 1
  1. 1.Chelyabinsk State UniversityChelyabinsk

Personalised recommendations